Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 6, 2025, 8:25 PM CDT for Kent County, Stonewall County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 6, 2025, 9:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Kent County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 131 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
848
WFUS54 KLUB 070125
TORLUB
TXC263-433-070200-
/O.NEW.KLUB.TO.W.0039.250607T0125Z-250607T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
825 PM CDT Fri Jun 6 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southeastern Kent County in northwestern Texas...
Southwestern Stonewall County in northwestern Texas...
* Until 900 PM CDT.
* At 825 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Jayton, moving southeast at 30
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kent and southwestern Stonewall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3320 10066 3326 10059 3321 10018 3296 10019
3296 10055
TIME...MOT...LOC 0125Z 294DEG 26KT 3316 10052
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
121 follow-up statement
528
WWUS54 KLUB 070142
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
842 PM CDT Fri Jun 6 2025
TXC263-433-070200-
/O.CON.KLUB.TO.W.0039.000000T0000Z-250607T0200Z/
Kent TX-Stonewall TX-
842 PM CDT Fri Jun 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
KENT AND SOUTHWESTERN STONEWALL COUNTIES...
At 841 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Peacock, or 11 miles west of Aspermont, moving east
at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aspermont, Swenson, and Peacock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 10054 3321 10050 3321 10018 3296 10019
3296 10048
TIME...MOT...LOC 0141Z 291DEG 26KT 3313 10042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:55 PM CDT, 1 hour 30 minutes earlier. Its key messages:
- Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
- Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week.
Area forecast discussion, Jun 6, 6:55 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 655 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... - Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes. - Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week. && .UPDATE... Issued at 1110 AM CDT Fri Jun 6 2025 We will have a similar severe weather setup to yesterday with some subtle differences. Height changes aloft will be just about neutral today within the southwesterly flow aloft. Although this will result in a lack of subsidence today, there will still be a lack of large scale ascent. The subsidence yesterday clearly did not affect the strengthen of convection. Ultimately though, today may bring more scattered convection rather than only a single supercell thunderstorm like what we saw yesterday afternoon. A complicating issue is the near surface wind fields. An outflow boundary was still slowly dipping southward which originated from the Texas Panhandle early this morning. Behind the boundary, winds immediately back to the northeast but farther north, winds have already begun to veer back to the east/southeast. The latest RAP forecasts generally have a good handle on this feature and back the winds to the east/southeast across the central South Plains this afternoon. Winds will likely behave this way due to the strengthening surface low in southeastern New Mexico. This surface boundary still appears to be in the RAP forecast this afternoon around the time of initiation but remains very subtle by that time. This will ultimately maximize low level convergence around the southwestern South Plains into Lea County New Mexico or so in close proximity to the surface low and remnant outflow boundary. The lack of low stratus today will yield much warmer surface temperatures and therefore deeper boundary layer mixing and higher cloud bases. This will not negate a tornado threat but will bring lower probabilities than what we saw yesterday. Supercell thunderstorms will continue to likely be surface based within the deeply mixed boundary layer. The deeper mixing will also cause surface dew points to mix out a bit more than yesterday dropping into the upper 50s in southeastern New Mexico and lower 60s in the southwestern South Plains. A strong surge of low level theta-e air will occur within the southeasterly low level flow this afternoon. It will orient itself into the peak area of low level convergence where convective initiation is expected. This strong low level moisture will also allow storms to sustain themselves well eastward this evening into the eastern South Plains and Rolling Plains. Although surface dew points will mix out a bit more today, warmer temperatures will allow the cap to be breached roughly around 20Z or so. Mixed layer instability values are forecast to be between 2500 and 3500 J/kg with continued steep mid level lapse rates and relatively cool mid-level temperatures. Hodographs will be nearly straight line promoting splitting supercells. Low level turning will not initially be impressive with weaker near surface winds but will increase late afternoon as a low level jet ramps up. The remnant outflow boundary may locally enhance low level turning increasing tornado probabilities. Otherwise, very large hail is anticipated with a stronger chance of damaging wind gusts over what was observed yesterday owing to the deeper mixed boundary layer. Lastly, a precipitable water anomaly between 125 and 150 percent of normal will exist along the remnant boundary promoting another flash flooding threat within this corridor. && .SHORT TERM... (This evening through Saturday) Issued at 213 PM CDT Fri Jun 6 2025 Much less convective activity is expected for Saturday. Large scale ascent will continue to be absent with more zonal but stronger flow aloft. An overnight MCS rolling across Colorado into Kansas will send a convectively enhanced cold front through the area on Saturday morning. Strong heating will continue to garner impressive instability values with surface dew points in the 60s. However, this front/outflow will most likely keep us capped during the afternoon hours. Despite the front, temperatures will rise into the upper 80s to lower 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 213 PM CDT Fri Jun 6 2025 An active pattern remains expected through the end of next week. Saturday will be the hottest and subsequently the most capped day. This will inhibit any convective development, however a few storms are possible late-day as a weak upper shortwave tracks across the far SE Panhandle. Sunday looks very favorable for severe thunderstorms as a broad upper trough and relatively strong surface cold front approach from the north. Models are in good agreement considering the lead time that greatest chances will occur across the far SE Panhandle and Rolling Plains, with all showing a well- defined MCS persisting through the evening hours. As a large upper ridge develops to the west, a series of disturbances will propagate across the area bringing daily afternoon/evening storm chances each day thereafter. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Fri Jun 6 2025 LBB has already been impacted by a severe thunderstorm, with large hail and torrential rain at the terminal between 22Z and 23Z. This activity has moved off to the east, with VFR currently in place. However, additional scattered severe thunderstorms located over the western South Plains is moving eastward and could impact LBB and PVW around 01Z. Hail, erratic and strong winds and torrential rainfall will accompany this activity. Farther east, convection may impact CDS in the next hour or two, with better chances later this evening (03Z-06Z, when a PROB30 was included). Convection will wane and shift to the east of the terminals late. In general, VFR is expected late tonight, though pockets of sub- VFR fog/stratus is possible. A convectively aided front will move through the terminals Saturday morning with a northeasterly wind shift, and a better shot of MVFR stratus, especially at the northern terminals, but also possible at LBB. Where stratus does develop, it will gradually lift/scattered to VFR during the afternoon. Best storm chances favor points south and east of the terminals Saturday afternoon and evening. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....19 AVIATION...23
Hazardous weather outlook, Jun 6, 2:28 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 228 PM CDT Fri Jun 6 2025 TXZ021>044-071930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 228 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Severe thunderstorms are expected to develop across portions of the Caprock and Rolling Plains this afternoon and evening. Strong wind gusts up to 90 mph, very large hail up to softball size, and tornadoes are possible with these thunderstorms. Intense rainfall rates can be expected resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorm chances return each afternoon and evening beginning Sunday and continue through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 6, 7:21 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
721 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tornado 5 ESE Sundown 33.44N 102.41W
06/06/2025 Hockley TX Trained Spotter
&&Local storm report, Jun 6, 7:37 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
737 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Tornado 8 W Ropesville 33.43N 102.29W
06/06/2025 Hockley TX Trained Spotter
&&Local storm report, Jun 6, 7:52 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
752 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Hail 3 E Ropesville 33.41N 102.10W
06/06/2025 M2.00 Inch Hockley TX Public
&&Special weather statement, Jun 6, 8:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lubbock TX
804 PM CDT Fri Jun 6 2025
TXZ025-026-070130-
Childress TX-Hall TX-
804 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS AND SOUTHEASTERN HALL
COUNTIES THROUGH 830 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Tell, or 13 miles south of Memphis, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Childress, Tell, and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3474 10000 3446 10000 3431 10044 3431 10049
3454 10065 3475 10034 3475 10001
TIME...MOT...LOC 0104Z 237DEG 29KT 3453 10047
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
23Local storm report, Jun 6, 8:15 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
815 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 5 S Wolfforth 33.43N 102.02W
06/06/2025 E1.00 Inch Lubbock TX NWS Employee
0757 PM Tstm Wnd Gst 5 SSW Graham 33.09N 101.50W
06/06/2025 M61 MPH Garza TX Mesonet
West Texas Mesonet Report.
0812 PM Hail New Home 33.33N 101.91W
06/06/2025 M1.75 Inch Lynn TX Emergency Mngr
&&Local storm report, Jun 6, 8:24 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
824 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM Non-Tstm Wnd Gst 7 ESE Silverton 34.43N 101.19W
06/06/2025 M63 MPH Briscoe TX Mesonet
West Texas Mesonet Report.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 65 min |
| Jun 6, 7:24 PM CDT | Tornado Warning | LUB | Hockley, Lubbock, Lynn, Terry | 36 min |
| Jun 6, 7:26 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Garza, Kent | 34 min |
| Jun 6, 7:40 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 50 min |
| Jun 6, 7:46 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent | 119 min |
| Jun 6, 7:55 PM CDT | Tornado Warning | LUB | Dickens, Kent | 35 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 48 min |
| Jun 6, 8:04 PM CDT | Special Weather Statement | LUB | Childress, Hall | 26 min |
| Jun 6, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 61 min |
| Jun 6, 8:32 PM CDT | Special Weather Statement | LUB | Childress | 13 min |
| Jun 6, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 45 min |
| Jun 6, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 61 min |
| Jun 6, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Jun 6, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 67 min |
| Jun 6, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hockley, Lubbock | 56 min |
| Jun 6, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
| Jun 6, 10:52 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 38 min |
| Jun 6, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 35 min |
| Jun 7, 12:07 AM CDT | Severe Thunderstorm Warning | LUB | Parmer | 38 min |
| Jun 7, 12:31 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 59 min |
| Jun 7, 1:07 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 53 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 64 min |
| Jun 7, 1:56 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 64 min |
| Jun 7, 2:46 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 59 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.